Alert archive / New Mexico / High Wind Watches in 2008
High Wind Watch 46, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Dec 12, 2008, 2:30 PM CST for Loving County, Texas; Eddy County, Lea County, New Mexico. It took effect at Dec 14, 2008, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 12, 2008, 2:30 PM CST (20:30 UTC)
- In effect from
- Dec 14, 2008, 12:00 PM CST
- Expired
- Dec 14, 2008, 4:36 AM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Loving County, TX
The radar
The Midland/Odessa radar (KMAF), 156 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2098 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Dec 12, 11:12 AM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Dec 12, 11:12 AM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1112 AM CST FRI DEC 12 2008
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE THRU THE PERIOD. HOWEVER WIND CONCERNS
WILL INCREASE OVERNIGHT AS LOW LEVEL JET DEVELOPS ACRS MAF/FST.
BY/BEFORE SUNRISE SFC WINDS WILL DECREASE SOME BUT WIND A FEW
THOUSAND FT ABOVE THE GROUND REMAIN NEAR 40KTS AND LOW LEVEL WIND
SHEAR WILL BE A CONCERN THEN...MAINLY FOR MAF/FST. OTHERWISE
WINDS WILL MIX THRU MID MORNING SETTING STAGE FOR WINDY DAY ACRS
TAF SITES.
&&
.PREV DISCUSSION... /ISSUED 545 AM CST FRI DEC 12 2008/
DISCUSSION...
A LEE TROUGH WILL DEVELOP FROM EASTERN NEW MEXICO INTO SOUTHWEST
TEXAS THROUGH TONIGHT IN RESPONSE TO AN INCREASING MID LEVEL FLOW.
AVIATION...
WINDS WILL VEER TO THE SOUTHEAST AND SOUTH THIS AFTERNOON AND
BEGIN TO INCREASE WITH GUSTS AT WEST TEXAS TERMINALS UP TO 20
KNOTS BY LATE AFTERNOON. WITH ONLY A FEW HIGH CLOUDS STREAMING
OVER THE AREA...VFR CONDITIONS WILL PERSIST THROUGH TONIGHT WITH
NO SIGNIFICANT WEATHER EXPECTED.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR THE FOLLOWING ZONES... SOUTHEAST PLAINS/BLM
ROSWELL/LNZ.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES...
ANDREWS...CRANE...DAWSON...ECTOR...GAINES...LOVING...
MARTIN...MIDLAND...PECOS...REEVES COUNTY AND UPPER TRANS
PECOS...WARD...WINKLER.
HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Dec 12, 1:54 PM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 154 PM CST FRI DEC 12 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-132000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 154 PM CST FRI DEC 12 2008 /1254 PM MST FRI DEC 12 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A VERY WINDY WEEKEND IS SETTING UP ACROSS MUCH OF THE AREA BUT ESPECIALLY FOR THE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS... LOWER ELEVATIONS OF THE TRANS PECOS...AND WESTERN PARTS OF THE PERMIAN BASIN. IN THE MOUNTAINS...SOUTHWEST WINDS OF 40 TO 60 MPH WITH GUSTS OF 70 TO 90 MPH ARE POSSIBLE. ACROSS THE PLAINS SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH ARE POSSIBLE. ALSO A RED FLAG WARNING HAS BEEN ISSUED FOR SATURDAY AFTERNOON FOR THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS INCLUDING VAN HORN...AND PARTS OF THE WESTERN AND CENTRAL PERMIAN BASIN. THE COMBINATION OF VERY WINDY CONDITIONS...HUMIDITY BELOW 15 PERCENT...AND CURED FUELS WILL LEAD TO HIGH FIRE DANGER AND CRITICAL FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 4:30 AM CST | Fire Weather Watch | MAF | Andrews, Crane, Dawson, Ector, Gaines, Loving and 5 more | 10 hr |
| Dec 12, 2:28 PM CST | Red Flag Warning | MAF | Andrews, Crane, Dawson, Ector, Gaines, Loving and 5 more | 28 hr |
| Dec 12, 2:30 PM CST | High Wind Warning | MAF | Dawson, Gaines | 55 hr |
| Dec 12, 2:30 PM CST | Wind Advisory | MAF | Andrews, Dawson, Gaines, Loving | 27 hr |
Nearby
High Wind Watches in New Mexico, 2008High Wind Watches in Texas, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.